Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 231, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2011, 9:03 AM CDT for Coffee County, Warren County, Tennessee. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 9:03 AM CDT (14:03 UTC)
- Expired
- May 26, 2011, 9:30 AM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Coffee County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 9:23 AM CDT | TSTM WND DMG | Mcminnville, TN | FOUR TREES DOWN AT SPRING STREET AND VILLA STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
855
WUUS54 KOHX 261403
SVROHX
TNC031-177-261430-
/O.NEW.KOHX.SV.W.0231.110526T1403Z-110526T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
903 AM CDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN COFFEE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 930 AM CDT
* AT 901 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS JUST WEST OF MORRISON...MOVING NORTHEAST
AT 50 MPH. TORRENTIAL RAINS WILL ALSO CAUSE PONDING OF WATER IN
LOW LYING AREAS.
* LOCATIONS IMPACTED INCLUDE...
MCMINNVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3559 8612 3565 8604 3566 8599 3569 8599
3583 8579 3564 8563 3546 8606
TIME...MOT...LOC 1402Z 222DEG 42KT 3561 8603
$$
FORECASTER:
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 5:29 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, May 26, 5:29 AM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 529 AM CDT THU MAY 26 2011 .AVIATION 12Z DISCUSSION... FRONTAL PASSAGE TO OCCUR BETWEEN 21Z AND 00Z ACROSS THE MID STATE. ANOTHER ROUND OF SHOWERS AND TSTMS WILL BE POSSIBLE ALONG AND AHEAD OF THE BOUNDARY. RESIDUAL MOISTURE WILL REMAIN OVERNIGHT AND WILL TRANSLATE INTO LOW CIGS AND LOW VSBYS BETWEEN 06Z AND 12Z. && .PREV DISCUSSION... /ISSUED 401 AM CDT THU MAY 26 2011/ DISCUSSION... LINE OF SEVERE THUNDERSTORMS NOW EAST OF THE CWA...BUT ISO STORMS ALREADY REFIRING BACK TOWARD THE NORTHWEST. THESE STORMS FORMING AHEAD OF SFC/UPPER LOWS WHICH ARE CURRENTLY IN THE CENTRAL MO/IL VICINITY. SFC LOW WILL ADVANCE INTO OH BY DAYS END...WITH UPPER TROUGH CLOSE TO THE TN RIVER. THIS WILL BRING A FRONTAL BOUNDARY ACROSS THE CWA DURING THE AFTERNOON. AIRMASS AHEAD OF THESE FEATURES WILL REMAIN PLENTY UNSTABLE AND WHILE FIRST BATCH OF DEEP MOISTURE CURRENTLY MOVING OFF THE PLATEAU...SECONDARY SOURCE WILL ENTER THE AREA LATER THIS MORNING. THIS IS EXPECTED TO BRING ANOTHER ROUND OF FAIRLY WIDESPREAD SHWRS/STORMS TO THE MID-STATE TODAY...INTO EARLY TONIGHT. STORMS ARE NOT EXPECTED TO BE AS STRONG AS FIRST PASSING SQUALL LINE BUT ISO SEVERE NOT OUT OF QUESTION...ESPECIALLY THRU 21Z OR SO. UPPER TROUGH PUSHES EAST OF THE CWA TONIGHT...FOLLOWED BY FLATTENING UL FLOW FRI INTO SAT. DURING THIS TIME-FRAME...SFC BOUNDARY SETS UP WELL NORTH WHICH SHOULD KEEP STORM TRACK ACROSS OH VALLEY. AFTER THAT POINT...DRY AND WARM TREND SETS IN SUN-WED AS SFC/UPPER HIGHS DOMINATE THE SCENE. TUE NIGHT/WED HOWEVER...BACKDOOR SFC/LL FRONT WORKS DOWN ALONG THE EAST COAST WHICH WILL SPREAD SOME MOISTURE UNDER RIDGE INTO EAST TN/PLATEAU. THAT MAY ALLOW ISO STORMS TO DEVELOP WED AFTERNOON BUT OVERALL THE CWA WILL REMAIN RAINFREE THRU THIS PERIOD. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, May 26, 5:13 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 513 AM CDT THU MAY 26 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-271015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 513 AM CDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS CONTINUES TODAY... ESPECIALLY FROM NASHVILLE METRO EASTWARD. SEVERE STORMS MAY PRODUCE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Special weather statement, May 26, 4:34 AM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 434 AM CDT THU MAY 26 2011 TNZ094-095-261000- GILES-LAWRENCE- 434 AM CDT THU MAY 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GILES AND LAWRENCE COUNTIES... AT 432 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LORETTO...OR 15 MILES SOUTHWEST OF LAWRENCEBURG...MOVING EAST NORTHEAST AT 65 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 21
Special weather statement, May 26, 5:05 AM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 505 AM CDT THU MAY 26 2011 TNZ095-261035- GILES- 505 AM CDT THU MAY 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GILES COUNTY... AT 500 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PULASKI...MOVING NORTHEAST AT 55 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:02 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 28 min |
| May 25, 9:08 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 37 min |
| May 25, 9:20 PM CDT | Tornado Warning | OHX | Stewart | 25 min |
| May 25, 9:33 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 42 min |
| May 25, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Stewart | 35 min |
| May 25, 9:57 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Lewis, Perry | 33 min |
| May 25, 10:16 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Perry | 29 min |
| May 25, 10:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Montgomery, Robertson and 1 more | 33 min |
| May 25, 10:30 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Perry, Williamson | 30 min |
| May 25, 10:46 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 46 min |
| May 25, 10:48 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 27 min |
| May 25, 11:00 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Sumner and 2 more | 45 min |
| May 25, 11:05 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 25 min |
| May 25, 11:11 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Sumner, Trousdale | 34 min |
| May 25, 11:14 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury, Wayne | 31 min |
| May 25, 11:21 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 24 min |
| May 25, 11:38 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Marshall, Maury, Rutherford, Williamson | 22 min |
| May 25, 11:38 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Macon, Sumner, Trousdale, Williamson and 1 more | 37 min |
| May 25, 11:43 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Williamson, Wilson | 47 min |
| May 25, 11:46 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 29 min |
| May 25, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 25 min |
| May 25, 11:55 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 30 min |
| May 26, 12:09 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford | 36 min |
| May 26, 12:11 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Davidson, Jackson, Macon, Rutherford, Smith and 4 more | 34 min |
| May 26, 12:34 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford | 26 min |
| May 26, 12:42 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale, Wilson | 33 min |
| May 26, 12:58 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Grundy, Warren, White | 32 min |
| May 26, 1:17 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 28 min |
| May 26, 1:37 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett, Putnam | 38 min |
| May 26, 8:38 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 27 min |
| May 26, 8:51 AM CDT | Tornado Warning | OHX | Coffee | 24 min |
| May 26, 9:11 AM CDT | Tornado Warning | OHX | Coffee, Warren | 34 min |
| May 26, 1:39 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon, Trousdale | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.